Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 25, 2013, 7:12 PM CST for Saint Bernard Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2013, 7:12 PM CST (01:12 UTC)
- Expired
- Feb 25, 2013, 8:00 PM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:26 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WFUS54 KLIX 260112
TORLIX
LAC087-260200-
/O.NEW.KLIX.TO.W.0026.130226T0112Z-130226T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CST MON FEB 25 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 800 PM CST
* AT 709 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF YSCLOSKEY...OR 12 MILES SOUTHEAST OF BELLE CHASSE...
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.
&&
LAT...LON 2976 8971 2976 8977 2980 8981 2981 8988
2997 8973 2995 8971 2992 8974 2988 8970
2988 8962 2996 8958 3000 8959 3003 8952
2993 8937 2991 8937 2992 8935 2990 8932
2972 8968
TIME...MOT...LOC 0112Z 233DEG 42KT 2974 8982
$$
CAB1 follow-up statement
039
WWUS54 KLIX 260145
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
745 PM CST MON FEB 25 2013
LAC087-260156-
/O.CAN.KLIX.TO.W.0026.000000T0000Z-130226T0200Z/
ST. BERNARD LA-
745 PM CST MON FEB 25 2013
...THE TORNADO WARNING FOR ST. BERNARD PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.
LAT...LON 2976 8971 2976 8977 2980 8981 2981 8988
2997 8973 2995 8971 2992 8974 2988 8970
2988 8962 2996 8958 3000 8959 3003 8952
2993 8937 2991 8937 2992 8935 2990 8932
2972 8968
TIME...MOT...LOC 0146Z 233DEG 42KT 2996 8943
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 25, 2:40 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 25, 2:40 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CST MON FEB 25 2013
.SYNOPSIS...
WARM FRONT ALONG THE SOUTHEAST LOUISIANA COAST WILL MOVE THROUGH
THE FORECAST AREA THIS EVENING...WHILE A STRONG COLD FRONT IN EAST
TEXAS MOVE RAPIDLY THROUGH LOUISIANA AND MISSISSIPPI THIS EVENING.
THESE SURFACE FEATURES AREA ASSOCIATED WITH A LARGE...CUT OFF UPPER
LEVEL LOW OVER NORTHEAST TEXAS. THE UPPER LEVEL LOW WILL MOVE TO THE
ARLATEX BY MIDNIGHT.
&&
.SHORT TERM...
INCREASING WARM AIR ADVECTION AND DIFFERENTIAL POSITIVE VORTICITY
ADVECTION IS GIVING RISE TO THE DEVELOPMENT OF NUMEROUS ELEVATED
SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT AT THIS TIME. AS
THE WARM FRONT MOVES THROUGH THE FORECAST AREA...THE THUNDERSTORMS
WILL BECOME SURFACE BASE. MODEL FORECAST HODOGRAPHS SHOW STRAIGHT
LINE SHEAR OF SUFFICIENT STRENGTH TO SUPPORT NUMEROUS LINES OF
THUNDERSTORMS. BOWING SEGMENTS COULD PRODUCE STRAIGHT LINE WINDS
AND POSSIBLE TORNADOES. MID LEVEL LAPSE RATES ARE MODERATE IN THE
HAIL GROWTH REGION. SO HAIL IS A POSSIBLE THREAT. IN ADDITION
...DUE TO RECENT HEAVY RAINS...THE SOIL REMAINS SATURATED. WITH
PRECIPITABLE WATER ALMOST 200 PERCENT ABOVE NORMAL...INCREASING
WARM ADVECTION AND SLOW MOVING UPPER LEVEL LOW ENHANCING HEAVY
RAIN PARAMETERS...WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS
EVENING.
.LONG TERM...
AS THE UPPER LEVEL CUT OFF LOWS MOVES THROUGH THE MID MISSISSIPPI
VALLEY TOMORROW...STRONG COLD ADVECTION BEHIND THE COLD FRONT AND
DEEPENING SURFACE LOW PRESSURE AREA WILL PRODUCE WEST WINDS 20 TO 25
MPH WITH GUSTS AS HIGH OF 40 MPH LATER TONIGHT AND TUESDAY
MORNING. SO WILL CONTINUE THE WIND ADVISORY FOR AREAS SOUTH OF
LAKE PONTCHARTRAIN WHERE SURFACE FRICTION IS MINIMAL. THE REGION
WILL REMAIN UNDER THE INFLUENCE OF A LARGE UPPER LEVEL TROUGH
WHICH WILL COVER THE EASTERN UNITED STATES THROUGH THE REST OF
THE WEEK. THE UPPER LEVEL TROUGH WILL STRENGTHEN AND RETROGRADE
TOWARDS THE SOUTHEAST PART OF THE COUNTRY BY THE WEEKEND. THIS ALL
MEANS THAT TEMPERATURES WILL BE GETTING PROGRESSIVELY COLDER AND
THAT FREEZING TEMPERATURES ARE POSSIBLE DURING THE NIGHT TIME
HOURS THIS WEEKEND.
&&
.AVIATION...
STRONG COLD FRONT MEASURED AT EAST 42 KT ACROSS WEST LOUISIANA AT
THIS TIME. GIVEN THIS SPEED...ARRIVAL TIMES ARE ESTIMATED KBTR
23Z...KMCB 2345Z...KHDC/KHUM 00Z...KMSY 0030Z...KNEW/KASD
0100Z...KGPT 0145Z. GRADIENT WINDS GUSTING 20-30 KT AND LOW LEVEL
WIND SHEER LIKELY TO ABOUT 3KFT PRIOR TO WIND SHIFT. HARD WIND SHIFT
WITH WITH SOUTHWEST WINDS POST-FRONTAL AND END TO CONVECTION FROM
WEST TO EAST. 24/RR
&&
.MARINE...
GALES ARE POSSIBLE IN THE COASTAL WATERS LATE TONIGHT AND
TUESDAY MORNING AFTER THE COLD FRONT MOVES THROUGH. A LARGE LOW
PRESSURE AREA ASSOCIATED WITH THE FRONT WILL BE RESPONSIBLE FOR
GALE FORCE WEST WINDS DEVELOPING OVER THE COASTAL WATERS LATER
TONIGHT AND TUESDAY.
&&
.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
MONITORING HEAVY RAIN
MONITORING SEVERE WEATHER
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 58 36 63 / 40 10 10 10
BTR 45 62 41 66 / 30 10 10 10
ASD 47 62 41 66 / 50 10 10 10
MSY 50 60 45 66 / 40 10 10 10
GPT 49 63 42 66 / 60 10 10 10
PQL 50 65 40 66 / 70 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...AND WASHINGTON.
WIND ADVISORY FROM MIDNIGHT TUESDAY TO 3 PM TUESDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...AND WALTHALL.
GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 25, 6:57 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 657 PM CST MON FEB 25 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-261300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 655 PM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL START TO DIMINISH DURING THE EVENING AS DRIER AIR WORKS INTO THE REGION. UNTIL THEN...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AROUND QUARTER SIZE...AND AN ISOLATED TORNADO. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL AND SOUTHEAST LOUISIANA...AND SOUTH MISSISSIPPI. FLASH FLOODING WILL BE POSSIBLE WHERE REPEAT HEAVY RAIN OCCURS THIS EVENING...HOWEVER THE THREAT WILL BE DIMINISHING DURING THE LATE EVENING HOURS. STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A WIND ADVISORY IS IN EFFECT SOUTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTHEAST LOUISIANA COASTAL SECTIONS AFTER MIDNIGHT. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS LATER TONIGHT. IN ADDITION...A SMALL CRAFT ADVISORY ON TIDAL LAKES AND SOUNDS IS IN EFFECT TONIGHT. MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY WILL REMAIN IN EFFECT TUESDAY SOUTH OF LAKE PONTCHARTRAIN WITH WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS ON TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY ON TIDAL LAKES AND SOUNDS IS IN EFFECT ON TUESDAY. A DRY COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE FRIDAY. SEVERAL AREAS MAY EXPERIENCE A FREEZE SATURDAY AND SUNDAY MORNINGS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING. 22/TD
In the hours before
Local storm report, Feb 25, 3:34 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 3 N GONZALES 30.26N 90.92W
02/25/2013 E1.75 INCH ASCENSION LA BROADCAST MEDIA
GOLF BALL HAIL FELL AROUND THE GALVEZ COMMUNITY
&&
CBANNANSpecial weather statement, Feb 25, 4:18 PM CST, 2 hours 54 minutes before
LAZ056-059-060-065>068-252315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 418 PM CST MON FEB 25 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH... LOWER LAFOURCHE PARISH...ST. CHARLES PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF MORGAN CITY TO 33 MILES SOUTHWEST OF GALLIANO...MOVING EAST AT 45 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...COCODRIE...LUMCON CENTER BUOY...DULAC...SCHRIEVER...BAYOU CANE...GRAY...HOUMA...CHAUVIN...MONTEGUT...RACELAND...LOCKPORT... MATHEWS...LEEVILLE...GALLIANO...GOLDEN MEADOW...LAROSE...CUT OFF... DES ALLEMANDS AND GRAND ISLE CMAN THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN MISSISSIPPI. CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
Special weather statement, Feb 25, 4:38 PM CST, 2 hours 34 minutes before
LAZ058>064-067>070-252345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 438 PM CST MON FEB 25 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH... UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...ORLEANS PARISH... UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...LOWER JEFFERSON PARISH... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF THIBODAUX TO GALLIANO...MOVING EAST AT 65 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GALLIANO...GOLDEN MEADOW...LAROSE...CUT OFF...DES ALLEMANDS...BOUTTE...HAHNVILLE...NORCO...NEW SARPY...DESTREHAN... BARATARIA...LAFITTE...JEAN LAFITTE...WAGGAMAN...AVONDALE...KENNER... NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...MYRTLE GROVE...WESTWEGO... BRIDGE CITY...MARRERO...METAIRIE...HARVEY...TIMBERLANE...BELLE CHASSE...GRETNA...TERRYTOWN...NEW ORLEANS...CHALMETTE...LAKEFRONT AIRPORT...VIOLET...EAST NEW ORLEANS AND YSCLOSKEY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
Local storm report, Feb 25, 5:02 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 E HOUMA 29.58N 90.69W
02/25/2013 TERREBONNE LA EMERGENCY MNGR
VEHICLES DAMAGED AND POWER LINES DOWN NEAR GRAND CAILLOU
ROAD AND INDUSTRIAL BOULEVARD. POSSIBLE TORNADO. EVENT
TIME ESTIMATED BY RADAR.
&&
BWAGNERSpecial weather statement, Feb 25, 5:20 PM CST, 1 hour 52 minutes before
LAZ061>064-068>070-260015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CST MON FEB 25 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH...LOWER JEFFERSON PARISH... AT 518 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ORLEANS TO 8 MILES WEST OF PORT SULPHUR...MOVING EAST AT 50 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAKEFRONT AIRPORT...POINTE A LA HACHE...CHALMETTE...PORT SULPHUR...VIOLET...EAST NEW ORLEANS...EMPIRE...YSCLOSKEY AND LAKE CATHERINE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
Special weather statement, Feb 25, 6:18 PM CST, 54 minutes before
MSZ081-082-260115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 618 PM CST MON FEB 25 2013 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LONG BEACH TO 26 MILES SOUTH OF OCEAN SPRINGS...MOVING NORTHEAST AT 65 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GULFPORT...GULFPORT AIRPORT...LYMAN...SAUCIER...BILOXI...ST. MARTIN...GULF PARK ESTATES...GAUTIER...PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA AND WADE THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN MISSISSIPPI. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:20 PM CST | Special Marine Warning | LIX | 25 min | |
| Feb 25, 6:58 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 32 min |
| Feb 25, 9:14 PM CST | Special Marine Warning | LIX | 91 min | |
| Feb 25, 10:05 PM CST | Small Craft Advisory | LIX | 23 hr |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.